MAUDE Adverse Event Report: 3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD

3M HEALTH CARE 3M¿ UNIVERSAL ELECTROSURGICAL PAD; GROUNDING PAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned to 3m for analysis.A device history review was conducted on 1149c-lp, lot: 2022-01ac and the record showed no quality issues with this lot.Concomitant medical products used were: valleylab force fx (tm) electrosurgical generator, medline cautery pencil, push-button stainless-steel blade.End of report.
 
Event or Problem Description
A registered nurse (rn) reported that a 3m¿ universal electrosurgical pad (1149c-lp) was applied to a patient's right anterior/lateral thigh during a bodytite abdominal and facetite face and neck surgical procedures with bilateral excision of axilla dogears.The patient was in supine position during the procedure.The rn informed that toward end of procedure, a cautery pencil, push-button stainless-steel blade, stopped working, and after the electrocautery pencil was replaced, the grounding plate was checked and the burn was identified at that time.The rn alleged that a 2cm x 2cm 3rd degree thermal burn occurred under the cautery grounding pad.Treatment consisted of primary excision and closure.The patient is reported to be healing well.

Brand Name
3M¿ UNIVERSAL ELECTROSURGICAL PAD
Common Device Name
GROUNDING PAD
Manufacturer (Section D)
3M HEALTH CARE
2510 conway ave
st. paul MN 55144
MDR Report Key8633808
Report Number2110898-2019-00074
Device Sequence Number2353801
Product Code GEI
UDI-Device Identifier50707387580716
UDI-Public50707387580716
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/02/2022
Device Model NumberN/A
Device Catalogue Number1149C-LP
Device Lot Number2022-01 AC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VALLEYLAB FORCE FX GEN.MEDLINE CAUTERY PENCIL
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient Weight88